SAFETYLIT WEEKLY UPDATE

We compile citations and summaries of about 400 new articles every week.
Email Signup | RSS Feed

HELP: Tutorials | FAQ
CONTACT US: Contact info

Search Results

Journal Article

Citation

Wiebe TH, Sigurdson ES, Katz LY. Paediatr. Child Health (1996) 2008; 13(3): 193-196.

Affiliation

The Children's Hospital of Winnipeg.

Copyright

(Copyright © 2008, Canadian Paediatric Society, Publisher Pulsus Group)

DOI

unavailable

PMID

19252697

PMCID

PMC2529415

Abstract

Over the course of the summer of 2006, four adolescent patients were hospitalized because of intentional Datura stramonium (Angel's Trumpet) ingestion. Their records were reviewed for the presence of signs and symptoms of toxicity, clinical course, treatment and outcome. All four patients had a decreased level of consciousness measured by the Glasgow Coma Scale, visual hallucinations, dilated pupils and agitation. The changes in mental status are characteristic of delirium. All four patients were known to abuse substances. The average length of hospitalization was two days. No serious complications were encountered during hospitalization and a full recovery was noted in all patients. The use of sedation and restraints were sufficient treatment modalities. Health care workers should consider anticholinergic plant ingestion as a cause for abrupt onset of delirium.


Language: en

NEW SEARCH


All SafetyLit records are available for automatic download to Zotero & Mendeley
Print